Texas, 2006

Damaging Winds and Lightning Strike in Texas, August 6, 2006

August 6, 2006 · NWS FWD · 7 events in 7 counties and zones

6 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$178,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 6, 1:17 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 6, 1:17 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT SUN AUG 6 2006

.DISCUSSION...
APPROACHING...WNWD MOVING DISTURBANCE NEAR LAKE CHARLES LA LOOKS TO
CONTINUE ITS COURSE THROUGH MONDAY INTO E/SE TX. STILL MANY UNCERTAINTIES
WITH THE COLD CORE SYSTEM. SYSTEM IS BROAD AND COMPLEX WITH SEVERAL
EMBEDDED DISTURBANCES OUT AHEAD OF IT...THUS WILL BASE FCST MORE ON
MAIN PLAYER OVER NEAR LAKE CHARLES LA.

MODELS NOT PROJECTING NW MOVEMENT AND TEND TO WANT TO KEEP THIS
SYSTEM MOVING DUE WEST...WHICH SATELLITE DATA SHOWS IS NOT THE
CASE. AS A RESULT...FOLLOWED MORE OF THE AVERAGE OF GFS ENSEMBLE
MEANS...WHICH IS MORE CONSERVATIVE ON RAIN CHANCES AS COMPARED TO
THE OPERATIONAL GFS. WE EXPECT COVERAGE TO LESSEN AFTER SUNSET
WITH LOSS OF DAYTIME HEATING AND LACK OF A SFC FOCUS...DESPITE
SOME LARGE SCALE LIFT OVER N TX OVERNIGHT PER 700-300 MB Q-VECTOR
PROGS. DID LEAVE SOME LOCALLY HEAVY RAIN MENTIONED E OF I-35 THIS
EVENING...COINCIDING WITH DEEPER TROPICAL PLUME. CANT RULE OUT AN
ISOLATED SEVERE STORM AS WELL...BUT FEEL IT CAN BE HANDLED IN THE
HAZARDOUS WX OUTLOOK.

FOR MON-TUES...WE LEFT BEST CHANCES OVER S/SE COUNTIES...WITH
LEAST CHANCES N/NW COUNTIES. SLIGHT CHANCES WILL LINGER OVER THE
SW COUNTIES ON TUES...AS UPPER RIDGE SLOWLY BUILDS BACK OVER N TX
FROM THE NORTHEAST. HIGH TEMPS SHOULD MODIFY SLIGHTLY AS WELL
WITH INCREASED MOISTURE AND CLOUD COVER EARLY IN THE WEEK...BEFORE
INCREASING ONCE AGAIN LATE WEEK AND NEXT WEEKEND...AS UPPER RIDGE
EXPANDS BACK OVER N TX. MAY SEE A WEAK FRONT STALL OVER THE ARK-LA-
TEX BY NEXT WEEKEND AND WILL HOLD ONTO SOME DIURNAL LOW POPS E OF
I-35.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  98  78  98 /  20  20  20   0
WACO, TX              75  95  75  96 /  30  40  40  20
PARIS, TX             75  98  74  98 /  30  20  20   0
DENTON, TX            77  97  77  97 /  20  20  20   0
MCKINNEY, TX          76  95  74  96 /  30  20  20   0
DALLAS, TX            79  99  78  98 /  30  20  20   0
TERRELL, TX           76  95  75  96 /  30  30  30   0
CORSICANA, TX         75  94  74  96 /  40  40  40  10
TEMPLE, TX            74  93  73  95 /  40  50  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Aug 6, 2:03 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT SUN AUG 6 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
303 PM CDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A LARGE
PORTION OF NORTH TEXAS THROUGH THE REMAINDER OF THE EVENING AS AN
UPPER LEVEL DISTURBANCE APPROACHES THE AREA. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BRIEFLY REACH
SEVERE LIMITS PRODUCING DAMAGING WINDS...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH IN COVERAGE
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH
TEXAS ON MONDAY AND MAINLY ACROSS SOUTHERN PORTIONS ON TUESDAY.
STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.

AFTERNOON HIGH TEMPERATURES WILL REMAIN IN THE UPPER 90S TO LOW
100S THROUGH EARLY NEXT WEEK WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING IF
STORMS CONTINUE TO INTENSIFY.

DUNN

In the hours before

Special weather statement, Aug 6, 1:52 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT SUN AUG 6 2006

TXZ105-062015-

HUNT-
252 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  HUNT COUNTY

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF GREENVILLE...MOVING WEST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE AND GREENVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3301 9585 3325 9587 3318 9629 3288 9621

92
Special weather statement, Aug 6, 2:11 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SUN AUG 6 2006

TXZ121-062045-

KAUFMAN-
311 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN KAUFMAN COUNTY

AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF KAUFMAN...MOVING WEST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...GRAYS PRAIRIE
AND KAUFMAN.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.

LAT...LON 3252 9606 3269 9614 3256 9658 3235 9648

92
Special weather statement, Aug 6, 2:21 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SUN AUG 6 2006

TXZ119-062045-
DALLAS-
321 PM CDT SUN AUG 6 2006

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN DALLAS COUNTY

AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SEAGOVILLE...MOVING WEST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR
HILL...COCKRELL HILL...COMBINE...DESOTO...DUNCANVILLE...HUTCHINS...
LANCASTER...SEAGOVILLE AND WILMER.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM ALONG WITH VERY
HEAVY RAIN AND FREQUENT LIGHTNING.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3257 9653 3273 9652 3276 9699 3257 9699

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 102 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Hunt

When
August 6, 2:26 PM CST
Where
Hunt County, 16 mi SW of Greenville
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.967, -96.317

60 MPH wind gust estimated near Union Valley.

Thunderstorm Wind, McLennan

When
August 6, 4:25 PM CST
Where
McLennan County, Mart
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
31.533, -96.833

Trees down and small buildings damaged.

Thunderstorm Wind, Denton

When
August 6, 4:27 PM CST to 4:45 PM CST
Where
Denton County, Bolivar
Measured
52 kt (60 mph) estimated sustained
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
33.367, -97.267

Trees, power lines, and large limbs were blown down, and a trampoline was blown onto the top of a tree in the Bolivar area. Near Sanger, a boat storage building on FM 455 east had its roof peeled back, while power lines were blown down throughout the city. An estimated 60 MPH wind gust was reported about a half-mile west of Lake Ray Roberts Dam.

Thunderstorm Wind, Lamar

When
August 6, 4:30 PM CST
Where
Lamar County, Roxton
Measured
50 kt (58 mph) estimated sustained
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
33.550, -95.733

Several trees were blown down and one fell on a metal shed.

Thunderstorm Wind, Falls

When
August 6, 5:06 PM CST
Where
Falls County, Marlin
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
31.300, -96.900

Several tree branches were broken off.

Lightning, Grayson

When
August 6, 6:00 PM CST
Where
Grayson County, Collinsville
Property damage
$130,000
Reported by
NEWSPAPER
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Lightning struck a house and followed the electrical system inside. The house was a total loss, but firefighters were able to save some of the owners' possessions.

Thunderstorm Wind, Van Zandt

When
August 6, 7:35 PM CST
Where
Van Zandt County, 4 mi NW of Canton
Measured
61 kt (70 mph) estimated sustained
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
32.583, -95.917

A porch was blown off of a mobile home in Myrtle Springs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528175, 5528176, 5528177, 5528178, 5528179, 5528181, 5528180.